JournalsjstVol. 12, No. 1pp. 105–142

Complete asymptotic expansions of the spectral function for symbolic perturbations of almost periodic Schrödinger operators in dimension one

  • Jeffrey Galkowski

    University College London, UK
Complete asymptotic expansions of the spectral function for symbolic perturbations of almost periodic Schrödinger operators in dimension one cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

In this article we consider asymptotics for the spectral function of Schrödinger operators on the real line. Let P ⁣:L2(R)L2(R)P\colon L^2(\mathbb{R})\to L^2(\mathbb{R}) have the form

P:=d2dx2+W,P:=-\frac{d^2}{dx^2}+W,

where WW is a self-adjoint first order differential operator with certain modified almost periodic structure. We show that the kernel of the spectral projector, 1(,λ2](P)\mathbf{1}_{(-\infty,\lambda^2]}(P) has a full asymptotic expansion in powers of λ\lambda. In particular, our class of potentials WW is stable under perturbation by formally self-adjoint first order differential operators with smooth, compactly supported coefficients. Moreover, the class of potentials includes certain potentials with dense pure point spectrum. The proof combines the gauge transform methods of Parnovski–Shterenberg and Sobolev with Melrose's scattering calculus.

Cite this article

Jeffrey Galkowski, Complete asymptotic expansions of the spectral function for symbolic perturbations of almost periodic Schrödinger operators in dimension one. J. Spectr. Theory 12 (2022), no. 1, pp. 105–142

DOI 10.4171/JST/396